MAUDE Adverse Event Report: Insulet Corporation Omnipod 5 Controller; Alternate Controller Enabled Insulin Infusion Pump

Insulet Corporation Omnipod 5 Controller; Alternate Controller Enabled Insulin Infusion Pump
Model Number PT-000409
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/13/2026
Type of Reportable Event Death
Event or Problem Description
It was reported by a mcn manager in diabetes/specialist dietitian on (b)(6) 2026 that the patient had passed away and it was requested to close their insulet account.Further information received from the healthcare professional on (b)(6) 2026 following a follow-up request from insulet reported that the patient was using the omnipod 5 system at the time of their passing.The cause of death was reported as not known and the date of death was not reported.The patient was not hospitalised at the time of their death.There were no reported issues with the omnipod 5 system and no change in the patient's blood glucose levels was reported.The location of the pod worn during the event and the controller are currently unknown to insulet.No further information was provided.An attempt to obtain additional information was made 24 august 2026; no information has been received thus far.If additional information is received, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The physical device was not returned.Cloud data for the period of (b)(6) 2026-(b)(6) 2026 was downloaded and reviewed.Cloud data indicated that the system was operating primarily in automated mode.While in automated mode, the algorithm adapted microbolus delivery as intended in response to fluctuations in estimated glucose values (egvs).As egvs increased, the system correctly increased microbolus delivery.As egvs began to plateau and decrease, the algorithm suspended delivery until egvs began to increase once again.Multiple user-initiated boluses were programmed and delivered successfully.The pulses delivered count aligns with the programmed bolus values and algorithm microbolus delivery, confirming that the active pods were delivered the correct amount of insulin per user inputs.Cloud data indicated that no pods were activate between 20:50 on (b)(6) 2026 and 08:15 on (b)(6) 2026.After the new pod was activated at (b)(6) 2026, the algorithm was confirmed to have continued to function as intended after the gap in pod activation.Exit closed loop alerts were generated at multiple times during the period of cloud data review.Alerts were generated at 12:56 on(b)(6) 2026, 00:42 on (b)(6) 2026, and 17:52 on (b)(6) 2026, each after delivering insulin at the maximum rate for an extended period of time.After these alerts were acknowledged, the system correctly transitioned to manual mode before eventually transitioning back to automated mode.Missing egv alerts were prompted at 18:27 on (b)(6) 2026 and 17:42 on (b)(6) 2026 after consecutive cycles of missing egvs.The system correctly transitioned into limited mode until connection between the pod and sensor was restored.While the system was operating in manual mode, it delivered insulin at the user's set basal rate regardless of egvs received.The last egv reading occurred at approximately 17:28 on (b)(6) 2026 with an egv of 150 mg/dl shortly prior to the last recorded pod deactivation.No evidence was found that would indicate that the system was failing to operate and deliver insulin as intended.Lot release records were reviewed and the product lot met all acceptance criteria.Locked down smartphone: data not available omnipod software app version: 3.1.6 operating system: n5004l-am-q-mv01602-06-01.06 hardware: n5004l cgm sensor type: data not available please note, the device identifiers are captured as reported by the complainant and may not align with the device configuration reported in this section as this data is pulled from our cloud based on the reported date of event.

Brand Name
Omnipod 5 Controller
Common Device Name
Alternate Controller Enabled Insulin Infusion Pump
Manufacturer (Section D)
Insulet Corporation
100 nagog park
acton MA 01720
Manufacturer (Section G)
Insulet Corporation
100 nagog park
acton MA 01720
Manufacturer Contact
derek heyl
100 nagog park
acton, MA 01720
+1(978)600-7000
MDR Report Key50497512
Report Number3014585508-2026-61879
Device Sequence Number18694930
Product Code QFG
UDI-Device Identifier10385083000022
UDI-Public(01)10385083000022(11)231110(10)H000559
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K203768
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Type of Report Initial
Report Date (Section B) 08/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPT-000409
Device Catalogue NumberPDM-H001-G-XX
Device Lot NumberH000559
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/24/2026
Initial Report FDA Received Date08/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale